Deadly opioid finds its way to Grand Rapids area of Michigan

0
2286

Michigan health officials are warning the public about a dangerous opioid that has started making its way around the state. In fact, it may have claimed its first life.

The drug is called carfentanilwhich can either be mixed with heroin or sold in pill form. The drug also notorious for its potency and has caused overdose deaths, according to the Michigan Department of Health and Human Services.

“Opioid and heroin use have deadly effects and the introduction of carfentanil into the drug supply makes the potential for fatality due to overdose even greater,” said Dr. Eden Wells, chief medical executive of the MDHHS. “Michigan residents need to know that carfentanil is a real danger to our communities, and its consequences are fatal.”

The drug is 10,000 times stronger than morphine. It’s 100 times more potent than a similar drug that recently made an introduction to Michiana: fentanyl.

RELATED: LaPorte dealing with rash of overdoses related to mixing of heroin, fentanyl

Humans shouldn’t even use carfentanil. Animal handlers use the drug to tranquilize large animals.

Carfentanil is responsible for multiple deaths in Ohio. Symptoms of overusing the drug include disorientation, coughing, sedation, respiratory distress/cardiac arrest, and death.

The Kent County Sheriff’s Office first detected the drug as part of an investigation into an overdose death. In response, all hospitals, health departments, and first responders have been notified of the drug.

If you suspect someone is overdosing on the drug, contact 911 immediately.

LEAVE A REPLY

Please enter your comment!
Please enter your name here